Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have swollen right upper ear. On steroids. May be bug bit. Suggest medicines? Should I see a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
On 9/3 on woke up to a very swollen right upper ear (below rim) and not aware of any trauma! I waite a week with no change in swelling and went to urgent care where I wasI was told a probably had a bugs bit and was place on steroids for a week with some reduction in swelling and itching. . I finished stroids on 9/15 and saw my XXXXXXX medicine md on 9/18. She felt the same thing."Probably a bug bite(not a infection and my ear will probably say like it is for at least 6 months before swelling will or might go down." Now my ear is still swollen and itching and I have become concerned that it will become worse. Since I am a nurse for 40 years & have never had or seen any thing like this should I see another md?
Posted Sat, 19 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer:
Reconsider diagnosis. Take Antibiotics and NSAIDS.

Detailed Answer:
Welcome to XXXXXXX

I have gone through your query and understand your concern.

The symptoms are suggestive of inflammation.

As steroids are not helpful, I suspect it to be a infection.

Considering the location of swelling ( Right upper ear just below rim), i think of Auricular Perichondritis.

It is nothing but a inflammation of the tissues surrounding the cartilage in auricle (pinna)of external ear.

Mostly it is caused by injury in ear especially piercing or small prick injury ( no need for large tear or cut for microbial entry).

Antibiotics and good health.

Above answer was peer-reviewed by
Follow-up: Have swollen right upper ear. On steroids. May be bug bit. Suggest medicines? Should I see a doctor? 23 hours later
I have several concerns_!I have already seen 2 md"s, a urgent care MD who prescribed the stroids but no antibiotics due my multiple allergies to them. My 2nd md was my Primary care md who felt nothing could be done and probably have swelling for at least 6 months. The steroids helped the pain and itching initially but now my ear is some what more swollen , itching and painful. I have been taking Motin at least 600mg bid & my allergy meds (Claritin in am and Benadryl 25mg at hs) Should I seek a spcialist? What antibiotic do you recommend? ( I have been able to tolerate Zithromax with steroid pack for pass respiratory infections.) Since this has gone on a month is it too late to do anything?
Answered by Dr. Manjeth Kumar G 54 minutes later
Brief Answer:
Yes. You can take Azithromycin.

Detailed Answer:
Yes. You can take Azithromycin ( Zithromax) if you not allergic to Azithromycin.
Take Azithromycin and consult your good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor